MDJunction - People Helping People
 
Ask a Question
07/04/2009 09:33 PM

Hair falling Out!! Help!!

nicolemrad
nicolemradPosts: 3
Member

Hi, I was wondering what anyone out there had experienced regarding excessive hair loss with Depakote XR 750 mg/bedtime and Lexapro 10 mg/day?? I've always had thick hair but now my hair is falling out in handfuls a day. If so, does anybody know any good vitamins to take to grow my hair back healthy? Thanks
Reply

07/04/2009 10:10 PM
DClassen
DClassenPosts: 34
Member

I would recommend talking to your doc about it, I know that that is a side effect of the depakote. If it becomes too much of a problem you could always have your meds adjusted to something that doesn't make your hair fall out. Sorry you are having this problem!

07/04/2009 10:41 PM
jade21
jade21  
Posts: 532
Member

I heard selenium helps.

07/05/2009 04:46 AM
ApRiLGeTsAngry77

Centrum Silver helps with hair loss. I also take magneseium and omega fish oil and my nails grow faster.

07/05/2009 07:49 AM
redphoenix
redphoenix  
Posts: 1192
VIP Member

My hair has been falling out and I think it is the Lamictal. Do you happen to be taking that too? I've been wondering why mine is falling out, but I'm not on Depakote... I'm also on lithium so I don't know.

07/05/2009 08:01 AM
sasshley

i have heard selenium and zinc work. ask your pdoc.

07/05/2009 08:50 AM
rmm164
rmm164  
Posts: 2316
VIP Member

When I was on Depakote I was almost bald before I finally quit taking it. My pdoc told me to take zinc but it didn't work. The only thing that worked was to stop taking the Depakote. But on the good side, I've always had straight as straight can be hair and when it grew back in after the Depakote it grew back in in ringlettes. It didn't stay curly, just for about a year or so it grew curly but it was neat for that year. Weird, huh?

07/06/2009 12:32 AM
ComingUndone
ComingUndone  
Posts: 1444
Senior Member

I would also recommend 2g of Omega 3. Then there is a women's shampoo that helps with that. An old hair stylist swore by it, but I can't remember the name! I have no idea if rogaine works.

Personally, my concern is that my hair is like straw so it's gonna break off easily and I can't wear it in a ponytail without it sticking straight out Blush


08/25/2009 01:11 PM
nicolemrad
nicolemradPosts: 3
Member

Thanks for all the helpful advice, guys! I'm going to try the selenium and the Omega 3's. Wink

08/26/2009 10:47 AM
starbright
starbrightPosts: 7342
VIP Member

i'm on depakote and the same things been happening to me i googled it and they recomend selenium and zinc, let us know how you get on with those...
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved